NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, February 25, 2017
Bleeding and Clotting Disorders
I am taking Methotrexate, Volteran, Prednisone, Low dose Asprine, Coversyl, Pariet, Tiazac XL, Calcium, Vitiman D, Folic Acid, Iron Pills. I am now finding that I am bruising for no reason. Right now I have a bruise on my foot, two on my arm and one on my chest. I know if I had to bump or hurt my chest I would remeber that. Is there any of my medications that might be causing this? Should I go to my doctor to review my medications to see if I need them or get them adjusted?
The aspirin can commonly cause mild bruising, as well as the prednisone sometimes if it is taken long enough. There is also a change in your connective tissue associated with aging that makes bruising more common as people age. While minor bruising is not always a significant problem, if the bruising is more severe I would encourage you to discuss this with your physician.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University